MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dizziness (2194); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is (b)(6) 2019.(b)(6).(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that tecnis multifocal intraocular lens (model zlb00 +16.5 diopter) was explanted in secondary surgical procedure from patient¿s left eye because of patient experiencing dizziness due to mix match intraocular lens.A sensar monofocal intraocular lens (model ar40e +15.5 diopter) was used as the replacement.Later the sensar monofocal intraocular lens (model ar40e +15.5 diopter) was also explanted in secondary surgical procedure because of same reason, patient experiencing dizziness.A model zxr00 +16.5 diopter was used as the replacement lens for the patient.Patient's pre-op vision was 0.5.Post-op vision with the tecnis, zlb00 lens was 0.8.No further information provided.This report will capture information for second explant model (ar40e +15.5 diopter).A separate report is being sent for first explant model zlb00 +16.5 diopter).
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on 04/09/2019.Device evaluation: a small bottle was received.There was inside a cut lens.The lens was observed under microscope (10x) and the were marks on the optic zone.Due the condition of the lens received and since the complaint is related to a patient symptom, it could not be verified.A product quality deficiency was not identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaint has been received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8507511
Report Number2648035-2019-00449
Device Sequence Number19200329
Product Code HQL
UDI-Device Identifier05050474502017
UDI-Public(01)05050474502017(17)230205
Combination Product (Y/N)Y
Initial Reporter CountryKR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/30/2019
10/25/2020
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/28/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005